Ohio, 2026

Flooding in Ohio, March 27, 2026

March 27, 2026 · NWS ILN · 3 events in 1 county or zone

A slow moving cold front moved through the Great Lakes region on the 26th and 27th, accompanied by showers and thunderstorms. Some storms produced heavy rainfall, resulting in instances of flooding and high water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A slow moving cold front moved through the Great Lakes region on the 26th and 27th, accompanied by showers and thunderstorms. Some storms produced heavy rainfall, resulting in instances of flooding and high water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 27, 1:38 AM EST, 2 hours 18 minutes earlier. Its key messages:

  • 1) Rain and transition to cooler temperatures. 2) Active weather pattern for next week.
Area forecast discussion, Mar 27, 1:38 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
238 AM EDT Fri Mar 27 2026

.WHAT HAS CHANGED...
Decreased severe threat overnight.

&&

.KEY MESSAGES...
1) Rain and transition to cooler temperatures.

2) Active weather pattern for next week.

&&

.DISCUSSION...
KEY MESSAGE 1) Rain and transition to cooler temperatures.

While gusty winds will still be possible overnight, the severe threat
has decreased and therefore removed the severe weather potential from
the HWO. There will still be the chance for some moderate to heavy
rain at times through the remainder of the overnight and therefore
kept a localized flooding mention in the HWO for now.

Cooler air is working into the area. Low temperatures by morning are
expected to be in the 30s and 40s. Highs on Friday will be much
cooler than yesterday with highs in the 40s and low 50s. Friday night
is expected to be the coolest night with lows in the 20s.

KEY MESSAGE 2) Active weather pattern for next week.

An active weather pattern will be in place for next week with daily
precipitation chances in place for Monday through Friday.
Precipitation will be more scattered in nature for Monday and
Tuesday. A frontal boundary will work through on Wednesday. Another
system will start to work up into the region Thursday night into
Friday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Showers and a few thunderstorms were affecting the northern half of
the forecast area (generally north of KILN) at TAF issuance, with
mostly IFR and low end MVFR conditions. This large area of
precipitation stretching from MO to NY will continue to slowly shift
south. The precipitation is associated with a southward moving cold
front which is starting to progress into KY. Winds shift from
southwest to north with frontal passage, and are gusting 20-30 kts in
most places. As precipitation makes its way south, so should the
MVFR and IFR conditions very early in the period. This regime then
persists into the day Friday.

Improvement back to VFR conditions is expected during the late
morning and afternoon on Friday, with the gustiness of the winds
also easing.

OUTLOOK...The next threat of inclement weather is on Monday and
lasting into the week, with showers and thunderstorms possible at
times.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...
AVIATION...
Hazardous weather outlook, Mar 27, 1:22 AM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
222 AM EDT Fri Mar 27 2026

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
280630-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-
222 AM EDT Fri Mar 27 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...Today and tonight.

Rain will be heavy at times this morning leading to the potential for
high water and localized flooding concerns.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ077>082-088-280630-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
222 AM EDT Fri Mar 27 2026

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 26, 10:24 PM EST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
1124 PM EDT Thu Mar 26 2026

OHZ046-055-056-064-065-270415-
Licking OH-Fairfield OH-Delaware OH-Franklin OH-Pickaway OH-
1124 PM EDT Thu Mar 26 2026

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FRANKLIN, FAIRFIELD,
NORTHEASTERN PICKAWAY, SOUTHEASTERN DELAWARE AND LICKING COUNTIES
THROUGH 1215 AM EDT
...

At 1124 PM EDT, strong thunderstorms were located along a line
extending from near Mount Vernon to near Johnstown to 6 miles
southeast of Jefferson, moving southeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbus, Newark, Lancaster, Westerville, Reynoldsburg, Grove City,
Upper Arlington, Gahanna, Hilliard, Pickerington, Worthington,
Circleville, Bexley, Heath, Granville, Pataskala, Canal Winchester,
Groveport, Johnstown, and Ashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3995 8220 3995 8223 3992 8224 3992 8247
      3984 8247 3983 8240 3967 8237 3966 8237
      3966 8249 3960 8250 3961 8261 3957 8263
      3957 8273 3953 8274 3980 8325 3995 8323
      4028 8272 4027 8248 4024 8247 4023 8218
TIME...MOT...LOC 0324Z 295DEG 53KT 4037 8256 4016 8275 3986 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Sefcovic
Local storm report, Mar 26, 10:25 PM EST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1125 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     Tstm Wnd Dmg     2 NW Wayne Lakes        40.04N 84.69W
03/26/2026                   Darke              OH   911 Call Center

            Barn blown down on Byrket Road. Time
            estimated from RADAR.

&&
Local storm report, Mar 26, 10:31 PM EST, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1131 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Tstm Wnd Dmg     1 SSW Magnetic Springs  40.34N 83.27W
03/26/2026                   Union              OH   911 Call Center

            Lines down on 347 and Jackson. Time
            estimated from RADAR.

&&
Local storm report, Mar 26, 10:33 PM EST, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1133 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     5 N Richwood            40.50N 83.31W
03/26/2026                   Union              OH   911 Call Center

            Utility pole down on 12000 Sanders Road.
            Time estimated from RADAR.

&&
Local storm report, Mar 26, 10:34 PM EST, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1134 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     Tstm Wnd Dmg     3 WNW Richwood          40.45N 83.35W
03/26/2026                   Union              OH   Public

            Poles down on Boundary Road. Time estimated
            from RADAR.

&&
Local storm report, Mar 26, 10:51 PM EST, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1151 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Tstm Wnd Gst     3 NNE Washington Court  39.57N 83.42W
03/26/2026  M49 MPH          Fayette            OH   AWOS

            AWOS station KI23 Fayette County Airport.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Franklin

When
March 27, 3:56 AM EST to 5:56 AM EST
Where
Franklin County, 0.52 mi W of South Columbus to 0.74 mi W of South Columbus
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.920, -83.010

High water was reported on I-71.

Flood, Franklin

When
March 27, 3:56 AM EST to 5:56 AM EST
Where
Franklin County, 1.59 mi W of Columbus
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.030, -83.030

High water was reported over State Route 315 northbound to the East North Broadway exit ramp.

Flood, Franklin

When
March 27, 3:56 AM EST to 5:56 AM EST
Where
Franklin County, 1.26 mi ENE of Gould Park to 1.15 mi NE of Gould Park
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.080, -82.880

High water was reported near Little Turtle Way and State Route 161.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319803, 1319804, 1319805.